Reversal of retinal pigment epithelial detachment after cessation of topical travoprost therapy
- 58 Downloads
To report the rare incidence of retinal pigment epithelial detachment (RPED) followed by topical travoprost therapy and its subsequent reattachment after cessation of the drug.
A 60-year-old male presented with gradual loss of vision in both eyes and distorted images in right eye. He gave a history of visiting an ophthalmologist a week ago for a routine eye examination. His previous reports revealed best-corrected visual acuity (BCVA) of 6/6, N6 in both eyes with raised intraocular pressures. A diagnosis of primary open-angle glaucoma was made and prescribed topical travoprost 0.004% eye drops. This patient’s subsequent visit with diagnosis and treatment is mentioned in this case report.
On examination, his BCVA was found to be 6/36, N12 and 6/6, N6 in right and left eyes, respectively. Optical coherence tomography (OCT) macular scan revealed RPED involving fovea in the right eye and inferotemporal to fovea in the left eye. Patient was advised to discontinue topical travoprost and started brinzolamide 1% eye drops. Ten-day follow-up visit revealed partially resolved RPED by OCT with 6/9 and 6/6 visual acuity in the right and left eyes, respectively. After 1 month, reversal of RPED was noted in OCT with 6/6 vision in both eyes.
Hence, clinicians should be aware of this rare incidence of RPED followed by travoprost therapy. First case of RPED following travoprost therapy and complete reattachment upon withdrawal is reported here in this case report.
KeywordsRetinal pigment epithelial detachment Travoprost Prostaglandin analogues Intraocular pressure
Compliance with ethical standards
Conflict of interest
All authors hereby declare that we have no conflict of interest.
All procedures performed in this work were in accordance with the ethical standards of the institutional ethics committee and with the 1964 Helsinki Declaration and its later amendments or comparable ethical standards.
Informed consent was obtained from the patient.
- 11.Pacella E, Arrico L, Santamaria V, Turchetti P, Carbotti MR, La Torre G, Pacella F (2014) Dorzolamide chlorhydrate versus acetazolamide in the management of chronic macular edema in patients with retinitis pigmentosa: description of three case reports. Ophthalmol Eye Dis 6:21CrossRefPubMedCentralGoogle Scholar